|Neuropathy from Fosamax?
Jul 28, 2004
Recently I was diagnosed as having osteopenia. My doctor started me on once-a-week Fosamax. After about 2 weeks, I started getting the feeling of having a low-grade fever constantly, then severe and extremely painful neuropathy in my lower legs, and finally a body rash. After 4 weeks on Fosamax, I stopped. The neuropathy continued to get worse. My doctor prescribed 800 mg Motrin for the pain, which works for the most part.
It has been over a month since I stopped taking Fosamax, but the pain is still there.
Have you ever heard of this before in an HIV patient? And do you think the pain will eventually stop, or do you think permanent damage has been done?
Any suggestions on what to do?
| Response from Dr. Conway
The main side effects of Fosamax are gastrointestinal in nature. Although muscle and joint pain are reported in a few percent of patients, neuropathy would be distinctly unusual. Even rash is not well reported. I would look elsewhere for the cause of your symptoms.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Prescribed Medications Do They Have For The Herpes Virus?
- What If You Are Not Cured After Taking Bacterial Vaginosis Medications?
- What Are The Potential Complications Of Chlamydia Infection?
- What Are The Dangers Of Using Over The Counter Wart Medication On Genital Warts?
- What Are Some Home Remedies To Help With The Pain Of Herpes?
- What Are Shingles And Where Do Adults Usually Get Them?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.